Article Text

PDF

Eosinophilic pericarditis caused by minocycline
  1. D H SPODICK
  1. Division of Cardiovascular Medicine
  2. Saint Vincent Hospital at Worcester Medical Center
  3. University of Massachusetts Medical School
  1. Worcester Medical Center, 20 Worcester Center Boulevard, Worcester, MA 01608, USA DHSPOD{at}WMC.com

Statistics from Altmetric.com

Editor,—Davey and Lallo present a well described and discussed case of eosinophilic pericarditis caused by minocycline.1 Indeed, I find it particularly welcome because among the large numbers of drugs that appear to provoke pericardial disease,2 conclusive demonstration of their precise role is quite difficult and the authors have overcome this.

In contrast, I am surprised that representatives of such a prestigious institution would make two errors in discussing the “typical ECG” of acute pericarditis. The first is citation of the editor of a multiauthored book as responsible for particular material (except, when the editor is an author); secondly, if citing Braunwald, the author to credit is Lorell who, herself, correctly cites my work,3 4 which long ago established the four stages of electrocardiographic response.

References

The authors respond: We are very grateful to Professor Spodick for pointing out his fundamental contribution to the field of pericardial disease, a contribution that was inadvertently overlooked in our article.3 4 Professor Spodick is the world authority on pericardial disease, and we would like to take this opportunity to acknowledge the tremendous contribution he has made.

View Abstract

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.